Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 10, NWS El Paso, TX

March 7, 20136 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Mar 7, 2013, 1:20 PM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 8, 2013, 1:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2013, 1:20 PM MST (20:20 UTC)
In effect from
Mar 8, 2013, 1:00 PM MST
Expired
Mar 8, 2013, 8:00 PM MST
In force
7 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3212 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS74 KEPZ 072020
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
120 PM MST THU MAR 7 2013

...STRONG WINDS AND BLOWING DUST ACROSS WEST TEXAS AND SOUTHERN
NEW MEXICO FRIDAY AFTERNOON...

.AN APPROACHING STORM WILL BRING STRONG WEST TO SOUTHWEST WINDS
ALOFT ACROSS THE REGION FRIDAY AFTERNOON...AND A LEE TROUGH OVER
EASTERN NEW MEXICO WILL CAUSE A TIGHTER PRESSURE GRADIENT. THIS
COMBINATION WILL LEAD TO SURFACE WINDS OF 25 TO 35 MPH WITH GUSTS
REACHING 45 TO 50 MPH. STRONGEST WINDS WILL BE OVER THE BOOTHEEL
AND ALONG EASTERN SLOPES OF AREA MOUNTAINS...AND IN THE SACRAMENTO
MOUNTAINS. BLOWING DUST WILL ACCOMPANY THE STRONG WINDS OVER THE
SOUTHERN HALF OF THE REGION...FROM SOUTHERN OTERO COUNTY AND FAR
WEST TEXAS WESTWARD INTO THE BOOTHEEL. VISIBILITY WILL BE REDUCED
TO LESS THAN A MILE AT TIMES...AND A FEW DUST-PRONE AREAS MAY
BRIEFLY HAVE VISIBILITY DOWN TO NEAR 1/4 MILE.

NMZ404>407-410-411-413-417-TXZ418>420-423-081400-
/O.NEW.KEPZ.DU.Y.0006.130308T2000Z-130309T0300Z/
/O.NEW.KEPZ.WI.Y.0010.130308T2000Z-130309T0300Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...
SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...
CHAPARRAL...CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...
LOMA LINDA...FABENS...TORNILLO...FORT HANCOCK
120 PM MST THU MAR 7 2013

...BLOWING DUST ADVISORY IN EFFECT FROM 1 PM TO 8 PM MST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO
8 PM MST FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 1 PM TO 8 PM MST FRIDAY. 

* EVENT: SOUTHWEST WINDS 25 TO 35 MPH GUSTING NEAR 50 MPH. AREAS
  OF DENSE BLOWING DUST. 

* TIMING: 1 PM TO 8 PM MST FRIDAY AFTERNOON AND EVENING.

* IMPACT: STRONG WINDS AND BLOWING DUST WITH LOW VISIBILITY MAY
  MAKE DRIVING DIFFICULT. STRONGEST WINDS WILL BE THROUGH PASSES
  AND ALONG EAST SLOPES OF MOUNTAINS. LOW VISIBILITY IN BLOWING
  DUST WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY IN THE
  I-10 CORRIDOR.

* VISIBILITY: VISIBILITY LOWERING TO LESS THAN A MILE IN MANY
  AREAS ACROSS THE SOUTHERN HALF OF THE REGION...AND DOWN TO NEAR
  1/4 MILE IN DUST-PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ401>403-408-409-412-414>416-TXZ421-422-424-081400-
/O.NEW.KEPZ.WI.Y.0010.130308T2000Z-130309T0300Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...DELL CITY...CORNUDAS...SALT FLAT...
SIERRA BLANCA
120 PM MST THU MAR 7 2013

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MST
FRIDAY. 

* EVENT: SOUTHWEST WINDS 25 TO 35 MPH GUSTING NEAR 50 MPH.

* TIMING: 1 PM TO 8 PM MST FRIDAY AFTERNOON AND EVENING.

* IMPACT: STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY
  THROUGH PASSES AND ALONG EAST SLOPES OF MOUNTAINS WHERE THE
  WINDS CAN BE THE STRONGEST.

* VISIBILITY: VISIBILITY MAY LOWER TO 3-5 MILES NEAR AREAS OF
  DISTURBED SOIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

21 - PARK
2 follow-up statements
525 
WWUS74 KEPZ 081331
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
631 AM MST FRI MAR 8 2013

...STRONG WINDS AND BLOWING DUST ACROSS WEST TEXAS AND SOUTHERN
NEW MEXICO THIS AFTERNOON...

.AN APPROACHING STORM WILL BRING STRONG WEST TO SOUTHWEST WINDS
ALOFT ACROSS THE REGION THIS AFTERNOON...AND A LEE TROUGH OVER
EASTERN NEW MEXICO WILL CAUSE A TIGHTER PRESSURE GRADIENT. THIS
COMBINATION WILL LEAD TO SURFACE WINDS OF 25 TO 35 MPH WITH GUSTS
REACHING 45 TO 50 MPH. STRONGEST WINDS WILL BE OVER THE BOOTHEEL
AND ALONG EASTERN SLOPES OF AREA MOUNTAINS...AND IN THE
SACRAMENTO MOUNTAINS. BLOWING DUST WILL ACCOMPANY THE STRONG
WINDS OVER THE SOUTHERN HALF OF THE REGION...FROM SOUTHERN OTERO
COUNTY AND FAR WEST TEXAS WESTWARD INTO THE BOOTHEEL. VISIBILITY
WILL BE REDUCED TO LESS THAN A MILE AT TIMES...AND A FEW DUST-
PRONE AREAS MAY BRIEFLY HAVE VISIBILITY DOWN TO NEAR 1/4 MILE.

NMZ404>407-410-411-413-417-TXZ418>420-423-090300-
/O.CON.KEPZ.DU.Y.0006.130308T2000Z-130309T0300Z/
/O.CON.KEPZ.WI.Y.0010.130308T2000Z-130309T0300Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...
SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...
CHAPARRAL...CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...
LOMA LINDA...FABENS...TORNILLO...FORT HANCOCK
631 AM MST FRI MAR 8 2013

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MST THIS EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING. 

* EVENT: SOUTHWEST WINDS 25 TO 35 MPH GUSTING NEAR 50 MPH. AREAS 
  OF DENSE BLOWING DUST. 

* TIMING: 1 PM TO 8 PM MST FRIDAY AFTERNOON AND EVENING.

* IMPACT: STRONG WINDS AND BLOWING DUST WITH LOW VISIBILITY MAY 
  MAKE DRIVING DIFFICULT. STRONGEST WINDS WILL BE THROUGH PASSES 
  AND ALONG EAST SLOPES OF MOUNTAINS. LOW VISIBILITY IN BLOWING 
  DUST WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY IN 
  THE I-10 CORRIDOR. 

* VISIBILITY: VISIBILITY LOWERING TO LESS THAN A MILE IN MANY 
  AREAS ACROSS THE SOUTHERN HALF OF THE REGION...AND DOWN TO 
  NEAR 1/4 MILE IN DUST-PRONE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ401>403-408-409-412-414>416-TXZ421-422-424-090300-
/O.CON.KEPZ.WI.Y.0010.130308T2000Z-130309T0300Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...DELL CITY...CORNUDAS...SALT FLAT...
SIERRA BLANCA
631 AM MST FRI MAR 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MST THIS EVENING. 

* EVENT: SOUTHWEST WINDS 25 TO 35 MPH GUSTING NEAR 50 MPH.

* TIMING: 1 PM TO 8 PM MST FRIDAY AFTERNOON AND EVENING.

* IMPACT: STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY 
  THROUGH PASSES AND ALONG EAST SLOPES OF MOUNTAINS WHERE THE 
  WINDS CAN BE THE STRONGEST. 

* VISIBILITY: VISIBILITY MAY LOWER TO 3-5 MILES NEAR AREAS OF 
  DISTURBED SOIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
817 
WWUS74 KEPZ 090315
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
815 PM MST FRI MAR 8 2013

...WIND AND DUST ADVISORIES HAVE EXPIRED...

..A WINTER STORM CURRENTLY CENTERED OVER WESTERN ARIZONA WILL
CONTINUE MOVING NORTHEAST...INTO SOUTHERN COLORADO SATURDAY
MORNING. THIS FEATURE BROUGHT IN STRONG MID LEVEL WINDS AND
COMBINED WITH THE DAYTIME HEATING...PRODUCED WINDS OF 25 TO 35 MPH
INTO EARLY THIS EVENING. THOSE WINDS ALOFT HAVE DIMINISHED SOME
AND ALONG WITH THE SUNSET...HAVE ALLOWED WINDS TO SUBSIDE SOME.
WINDS WILL REMAIN BREEZY OVERNIGHT ALONG EAST SLOPES OF MOUNTAINS
AND THEN BREEZY AGAIN ON SATURDAY...THOUGH NOT QUITE AS STRONG AS
TODAY. 

NMZ404>407-410-411-413-417-TXZ418>420-423-090415-
/O.EXP.KEPZ.DU.Y.0006.000000T0000Z-130309T0300Z/
/O.EXP.KEPZ.WI.Y.0010.000000T0000Z-130309T0300Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...
SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...
CHAPARRAL...CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...
LOMA LINDA...FABENS...TORNILLO...FORT HANCOCK
815 PM MST FRI MAR 8 2013

...BLOWING DUST ADVISORY HAS EXPIRED...
...WIND ADVISORY HAS EXPIRED...

THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

$$

NMZ401>403-408-409-412-414>416-TXZ421-422-424-090415-
/O.EXP.KEPZ.WI.Y.0010.000000T0000Z-130309T0300Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...DELL CITY...CORNUDAS...SALT FLAT...
SIERRA BLANCA
815 PM MST FRI MAR 8 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

HEFNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 5:00 AM MST, 8 hours 20 minutes earlier.

Area forecast discussion, Mar 7, 5:00 AM MST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
500 AM MST THU MAR 7 2013

.SYNOPSIS...
ONE MORE QUIET WEATHER DAY BEFORE WE SEE A CHANGE IN OUR WEATHER.
ON FRIDAY AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING A
WINDY AFTERNOON AND THEN FRIDAY NIGHT INTO SATURDAY THE SYSTEM
WILL BRING PRECIPITATION CHANCES TO THE AREA. TEMPERATURES THIS
WEEKEND WILL BE BELOW NORMAL...BUT SHOULD SLOWLY CLIMB BACK TOWARD
NORMAL BY THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...
ONE MORE QUIET WEATHER DAY BEFORE WINTER MAKES ONE (MAYBE LAST)
APPEARANCE. TODAY WE WILL CONTINUE OUR SOUTHWEST FLOW ALOFT. WE
WILL SEE A SLOW INCREASE IN HIGH LEVEL CLOUDS...BUT WITH THE ABOVE
NORMAL TEMPERATURES IT SHOULD BE A VERY NICE DAY. ON FRIDAY WE
WILL BEGIN TO FEEL THE INFLUENCE OF AN APPROACHING UPPER LEVEL
STORM SYSTEM. FRIDAY WILL SEE INCREASING CLOUDS AS THE APPROACHING
SYSTEM BEGINS TO THROW MOISTURE ACROSS THE SOUTHWEST. BY LATE
FRIDAY AFTERNOON WE WILL SEE THE PRECIPITATION CHANCES BEGIN TO
CREEP INTO THE GILA REGION. SNOW LEVELS WILL START OFF KIND OF
HIGH AT AROUND 8K AND THEN WILL SLOWLY FALL THROUGH THE EVENING
HOURS TO AROUND 6K BY SATURDAY MORNING. RIGHT NOW ALL THE MODELS
ARE IN PRETTY GOOD AGREEMENT WITH GIVING SOME OF THE GILA ZONES
TWO TO FOUR INCHES OF SNOW. THIS IS RIGHT ON THE BORDERLINE OF
SNOW ADVISORY SO WE MAY NEED TO ISSUE A SNOW ADVISORY FOR LATE
FRIDAY NIGHT INTO SATURDAY FOR SOME OF THE GILA ZONES. THE SYSTEM
WILL GIVE ONLY A GLANCING BLOW TO THE SACS SO I'M NOT EXPECTING
ENOUGH SNOW THERE TO WARRANT ANY HEADLINES.

ALL THE MODELS INDICATE THAT THE MAIN CHUNK OF ENERGY WITH THE
TROUGH WILL MOVE OFF ON SATURDAY EVENING...BUT THAT A SECOND
SHORT WAVE WILL QUICKLY DEVELOP AND MOVE ACROSS THE REGION ON
SUNDAY. AT THE SAME TIME COLD AIR WILL BE TRYING TO MOVE INTO THE
REGION FROM THE EAST. RIGHT NOW THE COLD AIR PUSH ISN'T THAT
STRONG AND THE AMOUNT OF MOISTURE THE SECOND SYSTEM HAS TO WORK
WITH IS LIMITED SO FOR NOW THE SLIGHT CHANCE POPS THAT ARE IN THE
FORECAST SHOULD COVER THINGS. IN ADDITION TO THE PRECIPITATION
CHANCES WE WILL SEE COOLER AIR MOVE INTO THE REGION. HIGHS ON BOTH
SATURDAY AND SUNDAY WILL BE RUNNING EIGHT TO TEN DEGREES BELOW
NORMAL. THE UNSETTLED WEATHER WE MOVE TO OUR EAST BY MONDAY AND
WE WILL BEGIN TO SEE A SLOW WARMING TREND FOR THE FIRST PART OF
NEXT WEEK. AN UPPER LEVEL RIDGE WILL BUILD ACROSS THE REGION ON
TUESDAY AND WEDNESDAY WHICH WILL KEEP OUR SKIES SUNNY...OUR WINDS
LIGHT AND OUR TEMPERATURES ABOVE NORMAL.

&&

.AVIATION...07/12Z-08/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. TODAY WE WILL SEE
GENERALLY UNLIMITED CEILINGS...THOUGH BY LATER IN THE DAY WE MAY
SEE CEILINGS AROUND BKN250. WINDS THROUGH THE MORNING HOURS WILL
BE GENERALLY LESS THAN 10KTS...BUT BY THE AFTERNOON WE COULD SEE
SOME 10-20KTS FROM THE WEST. MORE SIGNIFICANT CHANGES TO OUR
WEATHER CAN BE EXPECTED FOR LATER IN THE DAY ON FRIDAY.

&&

.FIRE WEATHER...
WE'LL SEE ONE MORE DAY OF QUIET WEATHER BEFORE A PACIFIC STORM
SYSTEM BRINGS WINDS AND PRECIPITATION TO THE REGION. FOR TODAY WE
WILL SEE DRY CONDITIONS WITH MIN RH'S NEAR 10% ACROSS MUCH OF THE
AREA. WINDS WILL APPROACH CRITICAL VALUES...BUT LOOK TO STAY JUST
BELOW THEM. ON FRIDAY WE WILL SEE WINDS INCREASE ABOVE CRITICAL
LEVELS...BUT AT THE SAME TIME WE WILL ALSO SEE AN INCREASE IN THE
MIN RH'S SO AGAIN IT DOES NOT LOOK LIKE WE WILL SEE RED FLAG
CONDITIONS ON FRIDAY. LATE FRIDAY INTO SATURDAY WE WILL SEE
SCATTERED MOUNTAIN SNOW AND LOWLAND RAIN SHOWERS. SNOW LEVELS IN
THE GILA WILL START OFF AROUND 8K...BUT DROP TO AROUND 6K BY
SATURDAY MORNING. BY LATE ON SUNDAY THE SYSTEM WILL EXIT OUT OF
THE REGION. WE WILL SEE BELOW NORMAL TEMPERATURES SATURDAY...SUNDAY
AND MONDAY. MOST OF NEXT WEEK LOOKS WARM AND DRY WITH LITTLE
PROBLEM WITH WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77  53  73  48  60 /   0   0  20  20  10
SIERRA BLANCA           77  47  72  45  61 /   0   0  20  20  10
LAS CRUCES              75  44  71  41  57 /   0   0  20  20  20
ALAMOGORDO              76  45  72  39  54 /   0  10  20  20  20
CLOUDCROFT              50  30  43  28  32 /  10  10  30  40  30
TRUTH OR CONSEQUENCES   74  44  69  40  53 /   0  10  20  30  20
SILVER CITY             74  41  66  34  46 /   0  10  40  40  40
DEMING                  77  40  71  39  55 /   0   0  20  20  20
LORDSBURG               77  40  70  37  54 /   0  10  40  40  40
WEST EL PASO METRO      77  51  73  46  60 /   0   0  20  20  10
DELL CITY               77  45  73  39  59 /   0   0  20  20  10
FORT HANCOCK            78  50  74  45  61 /   0   0  20  20  10
LOMA LINDA              72  45  68  41  51 /   0   0  20  20  10
FABENS                  76  48  73  44  60 /   0   0  20  20  10
SANTA TERESA            76  46  72  42  59 /   0   0  20  20  10
WHITE SANDS HQ          77  49  72  45  56 /   0   0  20  20  10
JORNADA RANGE           75  35  71  29  55 /   0   0  20  20  20
HATCH                   72  41  67  38  53 /   0   0  20  20  20
COLUMBUS                75  46  69  40  56 /   0   0  20  20  20
OROGRANDE               78  43  73  39  58 /   0   0  20  20  10
MAYHILL                 65  36  60  33  45 /  10  10  30  30  30
MESCALERO               64  33  59  29  44 /  10  10  30  40  30
TIMBERON                64  33  56  28  44 /  10  10  30  30  30
WINSTON                 67  36  59  26  45 /   0  10  40  40  30
HILLSBORO               71  40  66  35  49 /   0  10  20  30  30
SPACEPORT               73  41  68  36  54 /   0   0  20  20  20
LAKE ROBERTS            71  32  62  26  45 /  10  10  50  50  50
HURLEY                  73  37  67  30  48 /   0  10  40  40  30
CLIFF                   77  30  66  32  51 /   0  10  60  60  40
MULE CREEK              76  27  64  30  47 /   0  10  50  50  50
FAYWOOD                 72  38  66  34  48 /   0  10  40  40  20
ANIMAS                  76  39  67  37  53 /   0  10  30  50  40
HACHITA                 76  39  70  38  55 /   0   0  40  40  20
ANTELOPE WELLS          79  42  68  38  52 /   0  10  30  30  20
CLOVERDALE              75  42  64  37  47 /   0  10  30  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

BRICE
Hazardous weather outlook, Mar 7, 6:09 AM MST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
609 AM MST THU MAR 7 2013

NMZ401>417-TXZ418>424-081315-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
609 AM MST THU MAR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING A CHANCE FOR MOUNTAIN
SNOWS AND LOWLAND RAIN SHOWERS TO THE AREA FRIDAY NIGHT INTO
SATURDAY. BY MONDAY A QUIETER WEATHER PATTERN WILL SETTLE INTO THE
REGION GIVING US SUNNY SKIES AND TEMPERATURES BACK ABOVE NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 1:20 PM MSTBlowing Dust AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero31 hr

Nearby

Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.